Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    knee popping
    avatar
    shortstack2190 posted:
    what should i do when i feel like my knee is popping out of place with the knee cap and i have to stop when it happens. I randomly have it happen and it is a sharp pain. I have to stop what i am doing and take all pressure off of it until it feels like its back where it is supposed to be.
    Reply
     
    avatar
    Mary Ann Wilmarth, PT, DPT, OCS responded:
    Shortstack2190

    It sounds like you may have what is called subluxation of the patella or kneecap. This often happens when there are muscle imbalances in the lower extremity. This can include weakness in the hips and thighs that can affect the knee.

    Often, a program of specific strengthening of the muscles of the hips, legs and core - along with appropriate stretching and cardiovascular work - can resolve the knee dysfunction of 'popping'.

    However, it is important to have your knee assessed by your primary care doctor or an orthopaedic surgeon, or a physical therapist before you start your exercise program.
    You can find a PT at Find a PT at:
    www.moveforwardpt.com

    Good Luck!

    Dr. Wilmarth
    Dr. Mary Ann Wilmarth


    Helpful Tips

    Hydration and the HeatExpert
    Keep in mind with the warmer weather upon us, that our bodies will take some time to adapt to the temperature changes. Our bodies adapt ... More
    Was this Helpful?
    26 of 36 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Sports Medicine Center